MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RHOTON-TYPE BALL DISS 71/2 90D TT; N/A

INTEGRA LIFESCIENCES MANSFIELD RHOTON-TYPE BALL DISS 71/2 90D TT; N/A
Catalog Number 277274TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device rhoton-type ball diss 71/2 90d tt (277274ti) was not returned for product evaluation.The customer stated the product was not available for evaluation.Evaluation and lot number information have not been provided; therefore, a review of the device history was not possible.The definitive root cause cannot be determined.The issue of breaking may result from wear or rough handling.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the rhoton-type ball diss 71/2 90d tt (277274ti) instrument broke at a 90-degree angle at the tip and was left in the patient.According to additional information received from the sterile processing supervisor, it was noted that the neurosurgery resident and the operating room team who worked on the case stated that the broken part was not recovered, and the fluoroscopy x-ray that was performed did not detect any broken pieces.It was also conveyed that the patient was under general anesthesia during the procedure, and the operating room team tried to retrieve the broken piece after "committing a significant amount of time trying to take the broken piece out, " but it was unsuccessful.According to the neurosurgery resident, the piece might have been suctioned out when he was dissecting to remove it, and the patient was notified of the incident." a different instrument that was available was used to complete the surgery.Postoperatively, the patient had the surgery on (b)(6) 2025, was discharged on (b)(6) 2025, and had a re-admission due to a complaint of neck pain on (b)(6) 2025 and discharged on (b)(6) 2025.

Brand Name
RHOTON-TYPE BALL DISS 71/2 90D TT
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23318716
Report Number3014334038-2025-00137
Device Sequence Number4989294
Product Code GZX
UDI-Device Identifier10381780208525
UDI-Public10381780208525
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number277274TI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic